|
Pronunciation |
|
(a
seet a MIN oh fen, deks troe meth
OR fan, & soo doe e FED rin) |

|
|
U.S. Brand
Names |
|
Alka-Seltzer® Plus Flu & Body Aches
Non-Drowsy Liqui-Gels®[OTC]; Comtrex® Maximum Strength
Non-Drowsy
[OTC]; Sudafed® Severe Cold [OTC]; Theraflu® Non-Drowsy
Formula Maximum Strength
[OTC]; Tylenol® Cold No Drowsiness [OTC]; Tylenol® Flu Maximum
Strength
[OTC] |

|
|
Generic
Available |
|
Yes |

|
|
Synonyms |
|
Dextromethorphan, Acetaminophen, and Pseudoephedrine; Pseudoephedrine,
Acetaminophen, and Dextromethorphan; Pseudoephedrine, Dextromethorphan, and
Acetaminophen |

|
|
Pharmacological Index |
|
Antihistamine; Antitussive |

|
|
Use |
|
Treatment of mild to moderate pain and fever; symptomatic relief of cough and
congestion |

|
|
Warnings/Precautions |
|
Research on chicken embryos exposed to concentrations of dextromethorphan
relative to those typically taken by humans has shown to cause birth defects and
fetal death; more study is needed, but it is suggested that pregnant women
should be advised not to use dextromethorphan-containing
medications |

|
|
Adverse
Reactions |
|
See individual agents |

|
|
Usual Dosage |
|
Adults: Oral: 2 tablets every 6 hours |

|
|
Mental Health: Effects
on Mental Status |
|
Sedation with dextromethorphan tends to be countered by the excitability
associated with pseudoephedrine; one effect may predominate in any particular
patient |

|
|
Mental Health:
Effects on Psychiatric
Treatment |
|
Increased toxicity and hypertensive crisis may be seen with concurrent use of
MAOIs and CNS depressants, effects of CNS depressants may be
lessened |

|
|
Dental Health: Local
Anesthetic/Vasoconstrictor
Precautions |
|
No information available to require special precautions |

|
|
Dental Health:
Effects on Dental Treatment |
|
No effects or complications reported |

|
|
Dosage Forms |
|
Tablet:
Tylenol® Cold No Drowsiness: Acetaminophen 325 mg,
dextromethorphan hydrobromide 15 mg, and pseudoephedrine hydrochloride 30 mg
Comtrex® Maximum Strength Non-Drowsy;
Sudafed® Severe Cold; Theraflu®
Non-Drowsy Formula Maximum Strength; Tylenol® Flu Maximum
Strength: Acetaminophen 500 mg, dextromethorphan hydrobromide 15 mg, and
pseudoephedrine hydrochloride 30 mg |

|
Copyright © 1978-2000 Lexi-Comp Inc. All Rights Reserved
|